Jump to content

dynacomp - terribly sick of being fat


dynacomp

Recommended Posts

Hi there I'm DynaComp as they know me on the internets.

I am on 40mg of lexapro and it has worked great for my OCD but I have gained around 50 lbs since I started taking it and as my dose has gradually gone up (to 40mg from 5mg 5 years ago) my weight has and doesn't seem to stop.

I'm trying hard to diet and exercise but I am constantly hungry.

I don't really WANT to stop taking Lexapro because it has worked for me but I need to do something about my weight.

I'm 5'9" and 217 lbs.

Compounding things is the fact that I also have Crohn's Disease. It is difficult for me to digest a lot of veggies/fiber.

 

I don't know what to do just that I need to do something.

Lexapro 40mg daily
Wellbutrin 150mg 2x daily
Ativan 2mg bedtime

Link to comment

Welcome Dyna,

 

A mod should be along to help you.

 

In the meanwhile could you take a little time and fill in the signature portion?

 

Good luck,

Tgirl

April 2014 remeron 45mg.

June 2014 abilify 2.5 remeron wasn't working so abilify was then added

September 2014 woke up with anxiety x 100!!!!

Pdoc then took me from 45 to 7.5 within a month and took abilify from 2.5 to 0

Currently

Remeron 7.5

Vitamin d 5,000 iu taking for about 3 years

October 2014 added fish oil/omega 3 1000 mg per day

Levothyroxitine 100 10 years or so

Dec 2014 started tapering 10% every 10 days-no problems.

August 2015 down to 0.1 mg

Woke up with severe anxiety-sleep issues-racing thoughts-depression. 9/9/15 up dose 1 mg.

Link to comment
  • Moderator Emeritus

Hi DynaComp,

 

Welcome DynaComp, this is a site for people coming off psych meds so it may be of limited use to you.  However, I will say that I am on Mirtazapine which is infamous for putting on weight.   The only way I could ever control my hunger and weight was through a low carb, high protein diet.    I'm not sure how that would work with your crohns

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Administrator

Welcome, DynaComp.

 

40mg Lexapro is a hefty amount of SSRI. It could be the dosage is too much for your system and is interfering with your metabolism.

 

As you seem to want to stay on it, it might help you to minimize your dosage by very gradually decreasing it and seeing how it affects you. See Tips for tapering off Lexapro (escitalopram)

 

Other than that, we have no remedies for drug-caused weight gain. You might look into non-drug ways to alleviate your Crohn's Disease, such as the GAPS diet or gut healing protocols to restore the gut flora.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

There is a diet out there called The Serotonin Power diet that is supposed to help people on anti-depressants. It might be worth your while to read it and get some ideas. I got a copy from my library a while ago and read through it.  Weight is a problem I have seen almost all of us struggle with on meds. It is very frustrating, I totally understand. 

40 years old and have been on 20 mg of Paxil for the last 19 years. Multiple unsuccessful attempts to quit over the years.01/2015 Was tapering using liquid Paxil. MD has prescribed 1 ml = 2mg taper every two weeks or once withdrawal symptoms at that dose subside. Reduced from 20 to 10 mg using this method and at 10 mg severe withdrawal set in. 1.5 months of pure hell. Found SA, learned what was happening, and reinstated to 20 mg. After a month of severe symptoms recovered with the reinstatement. Fish oil - Multi Vitamin - Pro-biotic, amino-acid/B Vitamin supplement every day. Magnesium as needed.08/09/15 - 18 mg - 09/08/15 - 16.4 mg - 10/10/15 - 15 mg - 01/02/16 - 13.6 mg 02/15/16 - 12.0 mg - Bad symptom flare up 40 days into drop - Dizziness, panic/anxiety, overheating (esp at night), low appetite, headache, insomnia with bizarre dreams, internal shaking. 04/16/16 - 11mg - 7/17/16 - 10 mg holding.....

Link to comment

Hi dynacomp and welcome to the forum. I am also on Lexapro and it is known to cause weight gain. I gained 25kg in about 18 months and until recently have not had much luck losing it. I definitely think that being on a lower dose (I'm at 4.9mg) has helped kick start my metabolism again because I have lost 7 kg in the past two months. I have tried lots of different diets, vegan to ketogenic but until recently nothing has really helped much with weight loss. I did see a dietician two months ago and she gave me some strategies to help. One was making sure that my protein was never any more than the size of my palm. Veggies are mostly unlimited. I know you say you have crohns so I am not sure that would work for you. I find personally that I am better off without dairy, as much as I enjoy it I do find it doesn't help with weight loss. I also started swimming as exercise was one thing I never did much of. Lexapro tends  to make me very lazy so I have to constantly battle that. 

40mg of Lexapro is quite a hefty amount from what I understand. I was on 30mg at my highest dose. You might find that you do better on a smaller dose but obviously that is entirely your decision. I wish you all the best. 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy